Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 6, 2015, 6:15 PM EDT for Sampson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 6, 2015, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:15 PM EDT | FLASH FLOOD | 5 S Roseboro, NC | FLOODING REPORTED AT SEVERAL LOCATIONS ALONG HIGHWAY 24 BETWEEN ROSEBORO AND THE COUNTY LANDFILL. 1 TO 2 FEET OF WATER IN ROAD. ROAD FLOODING IN AND AROUND HARRELLS. SEVERAL ROADS IMPASSIBLE DURING THE TORRENTIAL RAINFALL AROUND 715 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3315 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
352
WGUS52 KRAH 062215
FFWRAH
NCC163-070115-
/O.NEW.KRAH.FF.W.0016.150806T2215Z-150807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 613 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING ACROSS THE WARNED AREA. RAINFALL RATES
WERE IN EXCESS OF 3 INCHES PER HOUR... AND LOCALLY 3 TO 4 INCHES
OF RAIN HAD FALLEN. AN ADDIONAL 2 INCHES WILL BE POSSIBLE. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA...MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3483 7846 3484 7849 3488 7851
3490 7855 3491 7854 3499 7864 3507 7816
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
$$
PWB1 follow-up statement
051
WGUS72 KRAH 062337
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT THU AUG 6 2015
NCC163-070115-
/O.CON.KRAH.FF.W.0016.000000T0000Z-150807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAMPSON NC-
737 PM EDT THU AUG 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHERN SAMPSON COUNTY...
AT 735 PM EDT...RADAR INDICATED THE THUNDERSTORMS WERE FINALLY
MOVING OUT OF THE REGION. HOWEVER... THERE HAVE BEEN REPORTS INTO
LOCAL LAW ENFORCEMENT OF FLOODING ALONG HIGHWAY 24 BETWEEN ROSEBORO
AND THE COUNTY LANDFILL... AND ON SCRNCE ROAD. THE FLOODING WAS
BEGINNING TO RECEDE.
HOWEVER... FOR THOSE THAT NEED TO TRAVEL... REMEMBER TO AVOID AREAS
OF FLOODING OR WATER OF UNKNOWN DEPTH. TURN AROUND... DON'T DROWN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3483 7846 3484 7849 3488 7851
3490 7855 3491 7854 3499 7864 3507 7816
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
$$
PWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:40 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 3:40 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT THU AUG 6 2015 .SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH FRIDAY... AS A WAVE OF LOW PRESSURE MOVES EAST ALONG THE FRONT ACROSS OUR AREA. THE LOW AND FRONT WILL PUSH TO OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION LATE SATURDAY INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... STORMS ARE INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF CENTRAL NC IN AN AREA THAT RECEIVED STRONG HEATING EARLIER TODAY. MID LEVEL LAPSE RATES REMAIN MEAGER... BUT MLCAPE HAS RISEN TO 1500-2000 J/KG WITH 8+ C/KM LOW LEVEL LAPSE RATES AND STILL-MARGINAL BUT IMPROVING EFFECTIVE SHEAR OF 20-25 KTS. GIVEN THE ABOVE-NORMAL PW AND INCREASING DYNAMIC FORCING FOR ASCENT WITH THE APPROACH OF A POTENT MID LEVEL SHORTWAVE TROUGH FROM THE WEST AND ITS ATTENDANT SURFACE LOW... SCATTERED TO NUMEROUS STORMS SHOULD PERSIST WITH A THREAT OF SPORADIC WET MICROBURSTS THROUGH MID EVENING. BEHIND THIS INITIAL BATCH OF STORMS... ADDITIONAL SHOWERS AND STORMS ASSOCIATED WITH SUBTLE PERTURBATIONS ROTATING OUT OF THE SHORTWAVE TROUGH BASE AND FEEDING ON ELEVATED INSTABILITY AND DEEPENING MOISTURE WILL CONTINUE TO TRACK EAST THEN NE INTO THE AREA WELL INTO TONIGHT... AND SOME OF THESE TOO COULD BECOME STRONG ESPECIALLY THIS EVENING... UNTIL THE LOSS OF HEATING AND COMPETING OUTFLOWS START TO CURB STORM DEPTH AND STRENGTH... EVENTUALLY DEVOLVING INTO AREAS OF SHOWERS AND JUST A FEW STORMS OVERNIGHT. ALL TOLD... WILL STICK WITH HIGH-END LIKELY POPS OVER THE ENTIRE CWA THROUGH MUCH OF THE EVENING... TRENDING DOWN TO HIGH CHANCE OR LOW LIKELY POPS OVERNIGHT AS THE SURFACE LOW OVER WRN KY TRANSLATES INTO THE AREA WITH CONTINUED FALLING HEIGHTS ALOFT. LOWS FROM 67 TO 75 NORTH TO SOUTH. EXPECT AREAS OF FOG AND LOW CLOUDS TO DEVELOP LATE TONIGHT. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 340 PM THURSDAY... AFTER A BRIEF LULL IN THE PRECIP COVERAGE LATE TONIGHT INTO EARLY FRI MORNING... SHOWERS AND STORMS WILL AGAIN BE LIKELY ESPECIALLY FROM THE TRIANGLE TO THE NORTH AND EAST... RAMPING UP AS EARLY AS LATE MORNING. THE SLOW PASSAGE OF THE MID LEVEL SHORTWAVE AXIS AND ACCOMPANYING SURFACE LOW WILL KEEP CONSIDERABLE CLOUDINESS OVER THE AREA... WHILE DEEP MOISTURE IN THE FORM OF ANOMALOUSLY HIGH PW (2.0- 2.2 INCHES) WITHIN THIS DYNAMIC FORCING FOR ASCENT WILL FACILITATE HIGH COVERAGE OF SHOWERS/STORMS. WHILE THE CLOUDS WILL LIMIT INSTABILITY SOMEWHAT... THE DEEP LAYER SHEAR WILL BE IMPROVING... AND MID LEVEL LAPSE RATES SHOULD BE A LITTLE BETTER THAN TODAY. WILL TREND UP TO HIGH CHANCE POPS IN THE FAR WEST AND LIKELY ELSEWHERE BEFORE NOON. AS THE SURFACE LOW DRIFTS SE DURING THE DAY... LOW LEVEL NORTHEASTERLY FLOW INTO THE PIEDMONT (ESPECIALLY NW) FOR MUCH OF THE DAY ALONG WITH THICK CLOUD COVER WILL KEEP TEMPS DOWN. EXPECT HIGHS FROM THE UPPER 70S NW TO THE MID 80S SE... ALTHOUGH THIS MAY BE A LITTLE TOO WARM IN THE SE. WILL TRANSITION POPS DOWN FRI NIGHT FROM WEST TO EAST AS THE TROUGH SHIFTS SLOWLY EASTWARD... WITH A TREND TO MAINLY SHOWERS. LOWS 66-71. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 130 PM THURSDAY... SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH. LOWS IN THE MID 60S TO LOWER 70S. MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S. LOWS UPPER 60S TO LOW 70S. WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S SPRINKLED INTO THE NW PIEDMONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM THURSDAY... VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TAF SITES CURRENTLY... BUT CONFIDENCE IS HIGH THAT AVIATION CONDITIONS WILL GRADUALLY DETERIORATE ESPECIALLY TOWARD NIGHTFALL. WE'RE ALREADY SEEING NUMEROUS SHOWERS AND STORMS NEAR FAY/INT/GSO SOON TO AFFECT RDU AND THEN RWI OVER THE NEXT FEW HOURS. LOCALIZED MVFR TO IFR CONDITIONS WILL ACCOMPANY ANY SHOWERS OR STORMS... ALONG WITH ERRATIC STRONG WIND GUSTS. GENERALLY VFR CONDITIONS EXPECTED AWAY FROM CONVECTION. COVERAGE WILL TREND UP LATER THIS AFTERNOON AND ESPECIALLY THROUGH THIS EVENING WITH MOST PLACES LIKELY TO SEE AT LEAST A BRIEF PERIOD OF SUB-VFR VSBYS IN RAIN THIS EVENING. LATE TONIGHT AND INTO FRI MORNING (AFTER 06Z)... COVERAGE OF RAIN AND ISOLATED STORMS WILL DECREASE BUT IFR CLOUDS ARE EXPECTED TO DEVELOP. CIGS SHOULD TREND UP TO MVFR AFTER 14Z. SHOWER/STORM CHANCES WILL INCREASE ONCE AGAIN TOWARD THE END OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z FRI... HIGH CONFIDENCE IN SUB-VFR CONDITIONS PERSISTING THROUGH MUCH OF FRI AFTERNOON AND THROUGH FRI NIGHT AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE REGION. EXPECT A TREND TOWARD MAINLY VFR SAT... HOLDING INTO MON WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL TROUGH AND SURFACE LOW DIVES IN FROM THE NW. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...ELLIS AVIATION...HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT THU AUG 6 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1123 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:12 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT THU AUG 6 2015
NCZ022-039-062000-
GUILFORD NC-RANDOLPH NC-
312 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF THOMASVILLE...OR 10 MILES
WEST OF RANDLEMAN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...FOREST OAKS AND RANDLEMAN
REGIONAL RESERVIOR MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. SEEK
SHELTER IMMEDIATELY. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY CLOUD TO GROUND LIGHTNING.
&&
LAT...LON 3591 8005 3612 7991 3612 7974 3602 7956
3592 7963 3573 7980 3563 7999 3567 8006
TIME...MOT...LOC 1910Z 219DEG 21KT 3579 7999
VINCENTSpecial weather statement, Aug 6, 3:27 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT THU AUG 6 2015
NCZ078-089-062030-
WAYNE NC-SAMPSON NC-
327 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 430 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN
SPRINGS...BROGDEN...MAR-MAC...GRANTHAM...CLIFFS OF THE NEUSE STATE
PARK AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3505 7816 3503 7827
3525 7839 3534 7822 3535 7816 3538 7816
3555 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1927Z 239DEG 18KT 3521 7826
ELLISSpecial weather statement, Aug 6, 3:34 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU AUG 6 2015
NCZ008-025-041-062015-
WAKE NC-DURHAM NC-GRANVILLE NC-
334 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...EASTERN DURHAM AND SOUTHERN GRANVILLE COUNTIES UNTIL 415 PM
EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10
MILES NORTH OF RALEIGH...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
LAKE BUTNER...FALLS LAKE STATE REC AREA...BETHESDA AND PURNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3617 7850 3608 7854 3604 7854 3602 7855
3602 7854 3592 7858 3586 7866 3582 7876
3593 7889 3621 7880
TIME...MOT...LOC 1933Z 206DEG 9KT 3596 7872
VINCENTSpecial weather statement, Aug 6, 4:10 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU AUG 6 2015
NCZ023-039-040-062045-
RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
410 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 15 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...STALEY...SAXAPAHAW...SUTPHIN AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3597 7926 3589 7926 3587 7924 3574 7919
3575 7951 3574 7963 3580 7961 3590 7954
3591 7954 3601 7928
TIME...MOT...LOC 2009Z 247DEG 14KT 3579 7951
VINCENTSpecial weather statement, Aug 6, 4:26 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 6 2015
NCZ085-086-088-062130-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-
426 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND... HOKE
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO POSE A WEATHER HAZARD.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...POPE
AFB...ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3473 7958 3480 7955 3500 7956 3504 7946
3515 7935 3519 7864 3512 7865 3512 7864
3509 7867 3499 7864 3486 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2025Z 267DEG 21KT 3484 7940
PWBSpecial weather statement, Aug 6, 5:06 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU AUG 6 2015
NCZ007>011-028-062200-
WARREN NC-HALIFAX NC-PERSON NC-VANCE NC-EDGECOMBE NC-GRANVILLE NC-
506 PM EDT THU AUG 6 2015
...OCCASIONALLY STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WARREN...HALIFAX...PERSON...VANCE...NORTHEASTERN EDGECOMBE AND
GRANVILLE COUNTIES THROUGH 600 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING EASTWARD FROM ROXBORO IN PERSON
COUNTY THROUGH OXFORD IN HENDERSON COUNTY TO AFTON IN WARREN
COUNTY...MOVING NORTH AT 15 MPH. ISOLATED STRONG STORMS CAPABLE OF
PRODUCING WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE AS THIS LINE
PROGRESSES TOWARD THE VIRGINIA BORDER.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES OR TREE LIMBS
IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ALONG THE
INTERSTATE 85 CORRIDOR FROM DURHAM NORTH TO THE VIRGINIA BORDER.
&&
LAT...LON 3654 7790 3651 7790 3648 7764 3644 7762
3641 7755 3632 7757 3632 7744 3621 7738
3619 7735 3601 7740 3610 7771 3615 7770
3615 7787 3620 7792 3621 7811 3626 7817
3627 7831 3622 7839 3625 7915 3654 7914
TIME...MOT...LOC 2059Z 201DEG 14KT 3625 7919 3633 7858 3618 7799
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:05 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 55 min |
| Aug 5, 9:32 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 43 min |
| Aug 5, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 26 min |
| Aug 6, 2:09 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 66 min |
| Aug 6, 2:22 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond | 53 min |
| Aug 6, 2:26 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Johnston, Lee, Wake | 64 min |
| Aug 6, 2:34 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 56 min |
| Aug 6, 3:12 PM EDT | Special Weather Statement | RAH | Guilford | 48 min |
| Aug 6, 3:27 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Aug 6, 3:34 PM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Aug 6, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 39 min |
| Aug 6, 4:10 PM EDT | Special Weather Statement | RAH | Alamance | 35 min |
| Aug 6, 4:26 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 64 min |
| Aug 6, 5:06 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 54 min |
| Aug 6, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
| Aug 6, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Halifax, Vance, Warren | 51 min |
| Aug 6, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 50 min |
| Aug 6, 6:18 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Aug 6, 7:59 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.